Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at May 13, 2008, 1:56 PM MDT for Malheur County, Oregon; 10 counties in Idaho. It took effect at May 14, 2008, 3:16 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 1:56 PM MDT (19:56 UTC)
- In effect from
- May 14, 2008, 3:16 AM MDT
- Expired
- May 14, 2008, 8:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 131956 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 156 PM MDT TUE MAY 13 2008 IDZ012-014-016-ORZ064-141200- /O.NEW.KBOI.WI.Y.0013.080514T1600Z-080515T0200Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 156 PM MDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE LOWER TREASURE VALLEY OF OREGON...LOWER TREASURE VALLEY OF IDAHO...UPPER TREASURE VALLEY AND THE MAGIC VALLEY. THE WIND ADVISORY IS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY. A COLD FRONT WILL CROSS THE AREA EARLY WEDNESDAY MORNING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND INCREASE IN SPEED DURING THE DAY. THE STRONGEST NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL BE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KBOI 140916 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 316 AM MDT WED MAY 14 2008 IDZ012-ORZ064-141030- /O.CAN.KBOI.WI.Y.0013.080514T1600Z-080515T0200Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 316 AM MDT WED MAY 14 2008 ...WIND ADVISORY IS CANCELLED FOR THE LOWER TREASURE VALLEY TODAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FROM 10 AM MDT...9 AM PDT...UNTIL 8 PM MDT...7 PM PDT...TODAY. ALTHOUGH CONDITIONS WILL BE BREEZY...IT NO LONGER APPEARS THAT WINDS WILL BE SUFFICIENT TO WARRANT A WIND ADVISORY. LOOK FOR WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. WHILE QUITE NOTICEABLE...WINDS TODAY WILL BE BELOW THE 30 MPH SUSTAINED LEVEL REQUIRED FOR A WIND ADVISORY. $$ IDZ015-030-142200- /O.EXB.KBOI.WI.Y.0013.080514T1800Z-080515T0200Z/ SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY- 316 AM MDT WED MAY 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING....FOR THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY. STRONG NORTHWEST WINDS WILL DEVELOP AROUND MIDDAY AND INCREASE IN SPEED DURING THE AFTERNOON AS STRONG FLOW ALOFT INTENSIFIES OVER THE REGION. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ014-016-142200- /O.EXT.KBOI.WI.Y.0013.080514T1800Z-080515T0200Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 316 AM MDT WED MAY 14 2008 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY AND THE WESTERN MAGIC VALLEY. STRONG NORTHWEST WINDS WILL DEVELOP AROUND MIDDAY AND INCREASE IN SPEED DURING THE AFTERNOON AS STRONG FLOW ALOFT INTENSIFIES OVER THE REGION. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SP
000 WWUS75 KBOI 142051 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 251 PM MDT WED MAY 14 2008 IDZ014>016-030-150200- /O.CON.KBOI.WI.Y.0013.000000T0000Z-080515T0200Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 251 PM MDT WED MAY 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY EAST OF BOISE...MAGIC VALLEY...SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY. STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 150143 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 743 PM MDT WED MAY 14 2008 IDZ014>016-030-150245- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-080515T0200Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 743 PM MDT WED MAY 14 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY... WILL EXPIRE AT 8 PM MDT THIS EVENING. AS OF 7 PM MDT SUSTAINED WINDS THROUGHOUT THE AREA HAD DECREASED TO AROUND 25 MPH WITH GUSTS 35 TO 40 MPH FROM THE NORTHWEST. WINDS WILL CONTINUE TO DECREASE OVERNIGHT BUT WILL INCREASE AGAIN THURSDAY REACHING 15 TO 25 MPH IN THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 13, 10:15 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 13, 10:15 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1015 AM MDT TUE MAY 13 2008 .DISCUSSION...NO SIGNIFICANT CHANGES TO TODAYS FORECAST BUT CLOUDS MAY ADVANCE IN A LITTLE QUICKER. LATEST SATELLITE TRENDS SHOW THESE CLOUDS THICKENING AND SPREADING EASTWARD ACROSS OREGON...BUT YET DRY AIR OVER IDAHO WILL CAUSE THE LEADING EDGES OF THE CLOUD BANDS TO DISSIPATE AT LEAST INITIALLY TODAY. A MORE SIGNIFICANT CHANGE DUE IN OVERNIGHT WITH A COLD FRONT CROSSING SOUTHWEST IDAHO BETWEEN MIDNIGHT AND 3AM. SHOWERS ON TAP FOR THE AREA TONIGHT WITH MOISTURE PLUME LOOKING VERY IMPRESSIVE ON LATEST IMAGERY AND BEING DIRECTED EASTWARD INTO THE PACIFIC NORTHWEST WHERE IT IS NOW RAINING IN MANY AREAS. EARLY THINKING ON WINDS FOR WEDNESDAY...IS THAT WE WILL MOST LIKELY BE LOOKING AT WIND ADVISORY CRITERIA FOR THE SNAKE RIVER VALLEY WITH GOOD ALIGNMENT ON THE WEST END OF THE VALLEY BUT NOT SO GOOD FARTHER EAST. MORE ON THIS DEVELOPING WIND SITUATION ON THE AFTERNOON FORECAST PACKAGE. && .AVIATION...VFR CLOUD SHIELD ON ORE-IDA BORDER WILL ADVANCE SE THROUGH CWFA TODAY. NUMEROUS MOUNTAIN OBSCURATION WILL DEVELOP NE THROUGH SW OF BOISE BY 03Z AS A VIGOROUS CDFNT MOVES IN. SCATTERED MVFR CIGS IN SHOWERS 03Z THROUGH 21Z WEDNESDAY AND WINDY CONDITIONS WITH AND 3-6 HRS BEHIND FROPA. FROPA AT BOISE 3-4Z. ISOLATED MVFR SHOWERS IN OREGON UNTIL 03Z THURSDAY AND IDAHO THROUGH 21Z. WINDS ALOFT WILL BE MODERATE TO STRONG FROM THE WEST TO NORTHWEST. && .PREV DISCUSSION...TODAY THROUGH WEDNESDAY...FLAT UPPER RIDGE NOSING INTO THE FORECAST AREA TODAY. THERE WILL STILL BE NW UPPER WINDS TO MIX DOWN THIS AFTERNOON BUT A MUCH RELAXED SURFACE GRADIENT COMPARED TO MONDAY. THE RESULT WILL BE TEMPERATURES 3 TO 7 DEGREES ABOVE YESTERDAYS READINGS AND LIGHT NW AFTERNOON WINDS. SATELLITE ANALYSIS SHOWS VERY HIGH PRECIPITABLE WATER (PW) TAP INTO THE EASTERN PACIFIC WITH VALUES OVER 1.5 INCHES INSIDE 130W. NAM AND GFS PICK UP ON THIS. THEY ALSO PICK UP ON THE VORTICITY CENTER NOW NEAR 52N 140W THAT THEY MOVE INTO N IDAHO TONIGHT BRINGING QUITE A SHOT OF MOISTURE WITH IT. THE ECMWF STANDS ALONE NOT BUYING INTO THAT MOISTURE TAP. WHILE WE HAVE BEEN DRY...AM RELUCTANT TO IGNORE WHAT THE SATELLITE IS SHOWING AND THE HIGH PW AND MOISTURE CONVERGENCE THE OTHER MODELS ARE SHOWING. WILL INCREASE THE CHANCE OF RAIN ACCORDINGLY. STRONG NW FLOW...SURFACE AND ALOFT WEDNESDAY FOR A BREEZY/WINDY DAY. AT THE SAME TIME WARM ADVECTION STARTS TO OFFSET SOME EFFECT OF THE NW WINDS. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NO CHANGES NEEDED IN THE EXTENDED AS WARM AND DRY CONDITIONS WILL PREVAIL UNDER HIGHLY AMPLIFIED RIDGE. POTENT FRONTAL PASSAGE WEDNESDAY EVENING WILL KEEP GUSTY WINDS GOING INTO THURSDAY MORNING FOR MILDER TEMPERATURES OVERNIGHT. TEMPERATURES WARM STEADILY THROUGH SUNDAY REACHING THE MIDS 80S ON FRIDAY TO LOW 90S SATURDAY AND SUNDAY. THESE WOULD BE NEAR RECORD TO RECORD TEMPERATURES FRIDAY THROUGH SUNDAY. WARMEST DAY STILL LOOKS TO BE SATURDAY WITH THERMAL AXIS TO OUR WEST CROSSING INTO SE OREGON. MODELS IN DECENT AGREEMENT WITH DEAMPLIFICATION OF THE RIDGE STARTING MONDAY. MODELS SHOWING THE FIRST IN A SERIES OF UPPER TROUGH FLATTENING THE RIDGE BY EARLY TUESDAY. ECMWF IS MUCH STRONGER AND WETTER WITH THIS FEATURE THAN THE GFS...BUT OVERALL CONSENSUS LEADS TO NEAR NORMAL TEMPERATURES AND CHANCE FOR PRECIPITATION EARLY NEXT WEEK. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...JJ LONG TERM....JS AVIATION.....VM
Hazardous weather outlook, May 13, 4:56 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 456 AM MDT TUE MAY 13 2008 IDZ011>013-028-029-ORZ061>064-141100- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- CAMAS PRAIRIE-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 456 AM MDT TUE MAY 13 2008 /356 AM PDT TUE MAY 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ014>016-030-141100- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 456 AM MDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Idaho, 2008Wind Advisories in Oregon, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.